Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2014, 5:45 PM EDT for Anson County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 5:45 PM EDT (21:45 UTC)
- Expired
- May 27, 2014, 6:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Anson County, NC
The radar
The Raleigh/Durham radar (KRAX), 155 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:00 PM EDT | TSTM WND DMG | 3 Ne White Store, NC | TREES DOWN IN THE SOUTHWEST PART OF THE COUNTY...INCLUDING ON LOWERY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS52 KRAH 272145
SVRRAH
NCC007-272245-
/O.NEW.KRAH.SV.W.0082.140527T2145Z-140527T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 645 PM EDT
* AT 545 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF PAGELAND...OR
15 MILES WEST OF WADESBORO...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...POLKTON...LILESVILLE...MORVEN...
PEACHLAND...MCFARLAN...WHITE STORE AND BLEWETT FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3517 8028 3515 8018 3516 8017 3516 8008
3511 8007 3509 8001 3512 7995 3512 7992
3507 7991 3504 7988 3500 7990 3498 7987
3495 7987 3490 7985 3486 7990 3481 7993
3482 8032
TIME...MOT...LOC 2145Z 257DEG 19KT 3493 8033
$$
MWS2 follow-up statements
507
WWUS52 KRAH 272159
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT TUE MAY 27 2014
NCC007-272245-
/O.CON.KRAH.SV.W.0082.000000T0000Z-140527T2245Z/
ANSON NC-
559 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR ANSON COUNTY...
AT 558 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 11 MILES WEST OF WADESBORO...OR A
COUPLE OF MILES SOUTH OF PEACHLAND...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...POLKTON...LILESVILLE...MORVEN...PEACHLAND...
MCFARLAN...WHITE STORE AND BLEWETT FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3517 8028 3515 8018 3516 8017 3516 8008
3511 8007 3509 8001 3512 7995 3512 7992
3507 7991 3504 7988 3500 7990 3498 7987
3495 7987 3490 7985 3486 7990 3481 7993
3482 8032
TIME...MOT...LOC 2158Z 257DEG 19KT 3494 8028
$$
MWS599
WWUS52 KRAH 272216
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT TUE MAY 27 2014
NCC007-272225-
/O.CAN.KRAH.SV.W.0082.000000T0000Z-140527T2245Z/
ANSON NC-
616 PM EDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR ANSON COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
PLEASE RELAY YOUR REPORTS OF HAIL OR TREES DOWN...NEAR OR JUST SOUTH
OF PEACHLAND IN RURAL WESTERN ANSON COUNTY...TO LAW ENFORCEMENT.
THEY WILL RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3517 8028 3515 8018 3516 8017 3516 8008
3511 8007 3509 8001 3512 7995 3512 7992
3507 7991 3504 7988 3500 7990 3498 7987
3495 7987 3490 7985 3486 7990 3481 7993
3482 8032
TIME...MOT...LOC 2211Z 257DEG 19KT 3496 8017
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:56 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 27, 2:56 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 256 PM EDT TUE MAY 27 2014 .SYNOPSIS...A SEASONABLY MOIST AND UNSTABLE AIRMASS WILL PREVAIL ACROSS THE REGION THROUGH WEDNESDAY. A BACK DOOR COLD FRONT WILL MOVE SOUTHWARD INTO CENTRAL NORTH CAROLINA ON THURSDAY...THEN STALL SOUTH OF THE AREA ON FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHEAST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM TUESDAY... THE LATEST SURFACE ANALYSIS CONTINUES TO SHOW A SURFACE TROUGH OVER THE CAROLINAS AND VIRGINIA. SHOWERS AND STORMS HAVE MOVED INTO THE TRIAD AND WILL CONTINUE TO MOVE EASTWARD THROUGH THIS EVENING AS A DISTURBANCE TRAVERSES THE NORTHERN PERIPHERY OF THE UPPER LEVEL RIDGE. PWAT VALUES IN THE 1.50-1.75 INCH RANGE THIS AFTERNOON COULD RESULT IN SOME HEAVY RAIN WITH THE SHOWERS AND STORMS AS THEY MOVE THROUGH THE AREA. INSTABILITY IS GREATEST IN THE SANDHILLS AND COASTAL PLAIN...WITH STRONG LOW LEVEL LAPSE RATES...BUT WEAK MID LEVEL LAPSE RATES. SHEAR IS RELATIVELY WEAK...AND THE BEST UPPER LEVEL FORCING WILL LIKELY MOVE OVER THE AREA AFTER SUNSET...THUS DO NOT EXPECT ANY WIDESPREAD SEVERE WEATHER...BUT CANNOT RULE OUT AN ISOLATED STRONG WIND GUST OR DOWNBURST. HEAVY RAIN WILL LIKELY BE THE BIGGEST THREAT GIVEN THE AVAILABLE MOISTURE. ANY SHOWERS AND STORMS THAT DEVELOP SHOULD WANE AFTER SUNSET AS NOCTURNAL STABILIZATION SETS UP. OVERNIGHT LOWS IN THE MID TO UPPER 60S EXPECTED. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 250 PM TUESDAY... WEDNESDAY AND WEDNESDAY NIGHT...THE UPPER LEVEL RIDGE WILL BREAK DOWN AS THE STRONG LOW PRESSURE OVER THE OK/TX MOVES EASTWARD. AS A RESULT...WINDS ALOFT WILL BECOME MORE WEST/NORTHWESTERLY AS THE TROUGH TO THE NORTH MOVES THROUGH. THE INSTABILITY...SHEAR...AND LAPSE RATES WILL BE SIMILAR TO TODAY...WITH THE MOST FAVORABLE CONDITIONS ACROSS THE SOUTH AND EAST. WEAK UPPER LEVEL DISTURBANCES SHOULD HELP GET SHOWERS AND STORMS FIRING IN THE AFT/EVE...BUT GIVEN THE WEAK MID LEVEL LAPSE RATES AND RELATIVELY WEAK SHEAR...DO NOT EXPECT SEVERE STORMS TO DEVELOP AT THIS TIME. WILL CONTINUE TO FORECAST SLIGHT CHANCE TO CHANCE OF SHOWERS AND STORMS THROUGH WEDNESDAY NIGHT. HIGHS WILL BE SIMILAR TO TODAY...MAYBE A DEGREE OR TWO WARMER...UPPER 80S NW TO LOW 90S SE AND OVERNIGHT LOWS ARE AGAIN EXPECTED TO BE IN THE MID TO UPPER 60S. A BACKDOOR COLD FRONT WILL SLOWLY SLIP SOUTH TOWARD CENTRAL NC THROUGH THE PERIOD...BUT SHOULD LARGELY STAY NORTH OF THE AREA. -KCP THURSDAY AND THURSDAY NIGHT...A BACK DOOR FRONT WILL DRIFT SOUTHWARD THROUGH CENTRAL NC ON THURSDAY...AND THEN LIKELY STALL JUST SOUTH OF THE FORECAST AREA NEAR THE NC/SC BORDER THURSDAY NIGHT. PWAT VALUES ARE PROGGED TO RANGE BETWEEN 1.5-1.75 INCHES AND GIVEN THE WEAK CONVERGENCE ALONG THE FRONT...AM STILL EXPECTING GOOD PRECIP COVERAGE AND WILL GO AHEAD AND INCREASE POPS TO LIKELY (ESPECIALLY DURING THE PEAK HEATING TIME FRAME). WITH REGARDS TO ANY SEVERE THREAT...DEEP LAYER SHEAR IS PROGGED TO BE WEAK (ON THE ORDER OF 10- 20 KNOTS) AND THIS SHOULD RESULT IN LIMITED STORM ORGANIZATION. HOWEVER...CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA DURING PEAK HEATING AS MODELS PROG MODERATE DESTABILIZATION (MLCAPE 1000-1500 J/KG). PRECIP MAY LINGER INTO THE OVERNIGHT HOURS AS THE FRONT WILL STILL BE IN THE AREA AND WITHIN A MOIST AIRMASS. GIVEN THE CLOUDS AND EXPECTED PRECIP...TEMPS SHOULD BE A GOOD 10 (MAYBE 15) DEGREES LOWER THAN PREVIOUS DAYS...GENERALLY RANGING FROM THE UPPER 70S ACROSS THE NORTHEAST TO UPPER 80S FURTHER TO THE SOUTHWEST. -KRD && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 250 PM TUESDAY... THE AFOREMENTIONED FRONT WILL LINGER NEAR THE SOUTHERN PORTION OF THE FORECAST AREA ON FRIDAY...BEFORE BEING PUSHED EVEN FURTHER SOUTH BY HIGH PRESSURE BUILDING DOWN OUT OF THE NORTHEAST. THEREFORE...FOR FRIDAY...A DECENT CHANCE OF PRECIP WILL REMAIN ACROSS THE AREA (HIGHEST ACROSS THE SOUTH IN THE VICINITY OF THE FRONT AND BEST DESTABILIZATION). TEMPS WILL GENERALLY BE IN THE UPPER 70S TO LOWER 80S. THEN...FAIRLY STRONG HIGH PRESSURE WILL BUILD DOWN THE EAST COAST OVER THE WEEKEND...PUSHING THE BOUNDARY EVEN FURTHER SOUTH. THIS WILL VIRTUALLY BRING AN END TO OUR PRECIP CHANCES AS STABLE NORTHEASTERLY FLOW DOMINATES. HIGH PRESSURE WILL THEN DOMINATE THROUGH EARLY NEXT WEEK...SHIFTING OFFSHORE BY TUESDAY...THEREFORE KEEPING THE AREA MOSTLY DRY...WITH MAYBE SOME DIURNAL TYPE PRECIP RETURNING FOR THE END OF THE FORECAST PERIOD AS MOISTURE INCREASES IN THE INCREASING RETURN FLOW. TEMPS WILL BE SLIGHTLY BELOW NORMAL FOR THE WEEKEND...BEFORE GRADUALLY MODERATING NEXT WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 110 PM TUESDAY... 24 HOUR TAF PERIOD: VFR CU/TCU WITH BASES AT 3500-6000 FT AGL ARE EXPECTED THIS AFTERNOON IN ASSOCIATION WITH A MOIST AND DIURNALLY UNSTABLE AIRMASS...ALONG WITH A POTENTIAL FOR ISOLD TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW SHOWERS HAVE MOVED INTO THE TRIAD...AND ARE EXPECTED TO CONTINUE PROPAGATING EASTWARD THROUGH THE AFT/EVE. BREEZY WESTERLY TO SOUTHWESTERLY WINDS WILL LINGER THROUGH THE EVENING. SHOULD A SHOWER/STORM MOVE OVER A TERMINAL...CEILINGS COULD DECREASE SIGNIFICANTLY AND WINDS MAY BECOME INCREASINGLY GUSTY. -KC LOOKING AHEAD: EXPECT AN INCREASING POTENTIAL FOR MVFR/IFR CEILINGS DURING THE EARLY MORNING HOURS (08-14Z) AND AN INCREASING CHANCE FOR ISOLD TO SCT SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS AS THE WEEK PROGRESSES...ESPECIALLY DURING THE LATTER PART OF THE WEEK (THU/FRI). MAINLY VFR CONDITIONS EXPECTED FOR THE WEEKEND...WITH THE POTENTIAL FOR A FEW ISOLATED AREAS OF MVFR CONDITIONS DURING THE EARLY MORNING HOURS. -VINCENT/KC && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...KC SHORT TERM...KC/KRD LONG TERM...KRD AVIATION...KC/VINCENT
Hazardous weather outlook, May 27, 3:53 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 353 PM EDT TUE MAY 27 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-282000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 353 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...PERSISTING INTO THE EARLY EVENING HOURS. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREATS BEING STRONG WINDS AND LARGE HAIL. IN ADDITION...ANY STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THURSDAY AS A FRONT SHIFTS SOUTH ACROSS THE AREA...WITH A FEW ISOLATED STRONG TO SEVERE STORMS POSSIBLE...MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 4:50 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT TUE MAY 27 2014
NCZ008-026-041-272145-
WAKE-GRANVILLE-FRANKLIN-
450 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAKE...
SOUTHEASTERN GRANVILLE AND FRANKLIN COUNTIES UNTIL 545 PM EDT...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAKE FOREST...OR 7 MILES SOUTHEAST OF
CREEDMOOR...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISBURG...WAKE FOREST...ZEBULON...FRANKLINTON...BUNN...
ROLESVILLE...YOUNGSVILLE...CENTERVILLE...PILOT AND FALLS LAKE STATE
REC AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3625 7820 3626 7817 3625 7813 3621 7811
3622 7805 3620 7801 3582 7825 3579 7830
3596 7872 3608 7869 3614 7851 3618 7849
3616 7842 3623 7838 3624 7834 3627 7831
TIME...MOT...LOC 2050Z 275DEG 13KT 3603 7862
ELLISLocal storm report, May 27, 5:24 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 NE GIBSONVILLE 36.13N 79.51W
05/27/2014 ALAMANCE NC 911 CALL CENTER
TREE DOWN AT ELON OSSIPEE ROAD AND PITTS ROAD
&&
EVENT NUMBER RAH1401412
KRDLocal storm report, May 27, 5:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 2 ENE BURLINGTON 36.09N 79.42W
05/27/2014 ALAMANCE NC 911 CALL CENTER
TREE DOWN NEAR SHORT STREET
&&
EVENT NUMBER RAH1401413
KRDLocal storm report, May 27, 5:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 2 SSE SWEPSONVILLE 36.00N 79.34W
05/27/2014 ALAMANCE NC 911 CALL CENTER
A FEW TREES DOWN AT SWEPSONVILLE-SAXAPAHAW ROAD AND
BRUCEWOOD ROAD
&&
EVENT NUMBER RAH1401414
KRDLocal storm report, May 27, 5:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 4 S MEBANE 36.03N 79.28W
05/27/2014 ALAMANCE NC 911 CALL CENTER
TREE ON POWER LINE ON DALLAS DRIVE
&&
EVENT NUMBER RAH1401415
KRDSpecial weather statement, May 27, 5:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT TUE MAY 27 2014
NCZ073-074-083-084-272230-
RICHMOND-MONTGOMERY-ANSON-STANLY-
529 PM EDT TUE MAY 27 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHWESTERN RICHMOND...MONTGOMERY...ANSON AND STANLY COUNTIES UNTIL
630 PM EDT...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
WEST OF PLYLER TO 24 MILES WEST OF ANSONVILLE TO 12 MILES NORTHWEST
OF PAGELAND...AND MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...WADESBORO...TROY...BADIN LAKE...ANSONVILLE...PLYLER...
POLKTON...LOCUST...NORWOOD AND BADIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3530 8043 3542 8035 3551 8006 3551 7980
3497 7989 3480 7995 3482 8032 3519 8028
3517 8035 3518 8037 3517 8047
TIME...MOT...LOC 2129Z 255DEG 17KT 3533 8044 3503 8054 3487 8057
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:01 PM EDT | Special Weather Statement | RAH | Davidson | 59 min |
| May 27, 2:46 PM EDT | Special Weather Statement | RAH | Guilford | 44 min |
| May 27, 3:23 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 52 min |
| May 27, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 40 min |
| May 27, 3:39 PM EDT | Special Weather Statement | RAH | Chatham | 51 min |
| May 27, 4:06 PM EDT | Special Weather Statement | RAH | Randolph | 54 min |
| May 27, 4:20 PM EDT | Special Weather Statement | RAH | Wake | 40 min |
| May 27, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 52 min |
| May 27, 4:41 PM EDT | Special Weather Statement | RAH | Moore | 64 min |
| May 27, 4:50 PM EDT | Special Weather Statement | RAH | Franklin | 55 min |
| May 27, 4:55 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph | 50 min |
| May 27, 5:29 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 61 min |
| May 27, 7:22 PM EDT | Special Weather Statement | RAH | Sampson | 68 min |
| May 27, 7:34 PM EDT | Special Weather Statement | RAH | Scotland | 26 min |
| May 27, 7:48 PM EDT | Special Weather Statement | RAH | Hoke | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.